MEDTRONIC IRELAND ENDURANT II EXTENSION CUFF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Back to Search Results |
| Model Number |
ETCF2525C49E |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
07/13/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
An endurant iis stent graft system was implanted during the endovascular treatment of a 53mm abdominal aortic aneurysm.The proximal neck diameter was noted as 18mm and 20mm in length.Severe neck angulation and mild neck calcification were observed. it was reported during the index procedure, the main body and contra limb were successfully deployed.After deployment of ipsi limb (in right iliac), the physician had difficulty performing the ¿gray to blue¿ maneuver.More force than necessary was reported to be required, however, the physician ultimately decided to cease that effort and simply pull the delivery system through the limb and into the sentrant sheath.After the delivery system was removed, the physician was easily able to perform the gray to blue maneuver.Upon returning to the screen and viewing the proximal main body, it was observed that the graft and proximal crown were now positioned distal to the original landing zone where it had been placed.Due to the neck angulation, the crown and fabric in the first 20mm of the graft did not appose the wall of aortic neck causing a large type ia endoleak.In an attempt to fix this the physician implanted a 25 endurant cuff ((b)(6)) however, the endoleak did not resolve.Endoanchors were then implanted but a small type ia endoleak persisted.Per the physician, the cause of the removal difficulties and endoleak were anatomy related.The physician noted that the angulated neck may have contributed.The nose cone of the limb delivery system was resting hard on the flow divider of the main body, so that prevented it from being pulled into the graft cover.The force of attempting it to do so likely pulled the main body distally. no additional clinical sequelae were reported and the patient will monitored.